# SDR YAD2001F00006

- Difficulty date: June 18, 2001
- Submitted: August 6, 2001
- Operation: Air carrier
- Aircraft: N1566C
- Make and model: Beech 1900C
- Aircraft serial: UC36
- Engine: Pwa PT6A65B
- System (JASC): 2822 · Fuel Boost Pump
- Part: Diaphragm
- Part number: RA5326
- Condition: Damaged
- Location: Fuel Pump
- Component: Pump, Lear
- Component part number: RG37060A
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

PILOT FOUND FUEL LEAKING OUT OF NR 1 ENGINE DRAIN MANIFOLD.  DETERMINED THAT THE DIAPHRAGM IN THE PUMP HAD FAILED AND ALLOWED FUEL TO DRAIN OUT OF THE DRAIN MANIFOLD.  DUE TO THE COMMON FAILURE OF THE FUEL PUMP DIAPHRAGM (AND ASSOCIATED FUEL VENTING-SB71-3307)  TO CORRECT PROBLEM WITH THE FUEL PUMP, INVESTIGATION REVEALED CUTS IN THE DIAPHRAGM CAUSED BY THE SHARP EDGES OF OF DIAPHRAGM PLATE PN RA5361 CREATED AT PRODUCTION.  FAILURE OF DIAPHRAGM CAUSES FUEL TO BE DISCHARGED OUT OF THE VENT PORT OF THE PUMP PRESS REGULATOR AND OVERBOARD OR INTO THE ENGINE ACCESSORY AREA.  EITHER DRAIN LOCATION CAN CREATE A FIRE HAZARD.
